TheLupusSite.com banner

1 - 11 of 11 Posts

·
Moderator
Joined
·
11,405 Posts
Discussion Starter #1
Hi Everyone,:)

I just went on a 6 day medrol pack.(methylprednisolone) I have never been on it, until now.
My pharmacy told me I could take the days dose all at once. I have read that spreading it out helps better.

I want to know if you take the doses at bedtime like the pack says? Wouldn't that make for a bad night sleep?:hyper:
I was told that this could make me retain fluid, feel so good I will over do it and possibly not sleep well.:eek:hno:

I over did it last week. I couldn't take my bedroom anymore and I cleaned the whole thing in one day.:eek:hno: Ever since then I have hurt in my rib cage area from the front way around to the back. I guess I am paying for it now.:( I just get so tired of lupus not being able to do anything.

Thank you for reading my moan.
Take care everyone.

Lyn

 

·
Registered
Joined
·
1,018 Posts
I spread them out as said but my problem was one of extreme fatigue so it didn't bother my sleep.
 

·
Registered
Joined
·
8,577 Posts
Lyn,

I have always taken them as the package instructs. I do take medications that help me sleep so that could be why I didn't have any major problems with sleep. The first day is the highest dose and then it goes down after that. You could call your doctors office to clarify how he wants you to take it.

Hang in there.

luv,
Karen
 

·
Registered
Joined
·
3,854 Posts
It's usual to take the entire dose in the morning. This is to try and spare our adrenals as much as possible and to keep them manufacturing their own cortisol. The adrenals kick into gear in the early hours of the morning, so the lower the amount of the artificial stuff in our system at that time, the more likely our adrenals are to make some of our own stuff.

But this is not really important seeing you are only on a temporary burst of pred - it is those of us who are on long term steroids who need to worry about becoming adrenally supressed. I think my adrenals gave up the ghost many a year ago !

If in doubt, give your doctor a call about the dosing regime

raglet
 

·
Moderator
Joined
·
11,405 Posts
Discussion Starter #5
Thank you Jirel, Karen & Raglet for your responses to me. I did call and I am to take it as directed on the package.

I had just tapered off pred from being on it for 3 months.(low dose of 5 mg a day)
I was just feeling sorry for myself of having to go back on it.

Raglet you have been threw so much my heart goes out to you. I admire your strength in what you do.

Karen & Jirel you both have a lot on your plate. You are strong ladies.

Love,
Lyn
 

·
Registered
Joined
·
8,577 Posts
Lyn,

The great thing about the medrol pack is that it is just 6 days of steroids. I am sure it is disheartening to have to take any prednisone at this point. I have you on my prayer list. The medrol packs have knocked down my flares more than once these past few years.

Take care,
Karen
 

·
Registered
Joined
·
1,640 Posts

Lyn,

I will pray that you have a very good repsonse to the Medrol and that you don't overdo it..;) I know, that is very hard, when feeling the energy we get from the steroids..

Just try a rest a couple of times a day, and hopefully you will pace yourself that way..Or, rest all day if you feel so inclined..:lol:

Take Care Friend,
Sandy
 

·
Moderator
Joined
·
11,405 Posts
Discussion Starter #8
Thank you everyone for your replies.

I did take it easy even though my body wanted to go in high gear.;)

It really hasn't helped my problem.:( Ribs are stilll hurting. I guess it back to the doctor this week.

:grouphug2:

Lyn
 

·
Registered
Joined
·
8,577 Posts
Lyn,

Steroids rarely help my Costochondritis. What does help me is the Lidoderm Patch. Another alternative (painful) is to get an injection into the Costo joint. Some people find aspercreme, bengay, bio-freeze very helpful. A few years ago I was having accupuncture and it really took care of the Costochondritis for a very long time.

Take care,
Karen
 

·
Moderator
Joined
·
11,405 Posts
Discussion Starter #10
Karen,

Thank you for your reply and ideas.
I have to make an appointment yet to see my doctor.

My ribs are still painful and sore when I touch them. My lortab 10-500 helps with the pain. It doesn't last for 6 hours though. I still have pain when I take lortab but it isn't as sharp.

Thank you for your thoughts and prayers.
How are you doing?

Love,
Lyn
 

·
Registered
Joined
·
1,563 Posts
Dear Lyn

I was sure hoping the medication would help your ribs.You already have enough going on with this stupid disease(((((hugs)))).I pray you can figure out something to help you with such horrible pain.If you can and when you can you need to relax some.Let us know please when it does get better please.

Tammy (((((lyn))))
 
1 - 11 of 11 Posts
Top